Commodity Tax Competition with Constrained Taxes
Pascal Belan () and
Stephane Gauthier
Journal of Public Economic Theory, 2009, vol. 11, issue 4, 653-665
Abstract:
This paper examines a symmetric Nash equilibria of a two‐country model of fiscal competition with a continuum of taxable commodities in each country. The innovation is to impose a uniformity restriction that there can be only two rates of tax on the different commodities, a positive rate and the zero rate. The main results characterize, under two alternative modes of taxation, the equilibrium fiscal rules chosen by countries, i.e., the level of the positive rate and the set of taxed commodities. Under the origin principle, it appears that the equilibrium fiscal base is narrower than the optimal one and the tax rate is too high. In contrast, under the destination principle, the optimal rule is implemented.
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
https://doi.org/10.1111/j.1467-9779.2009.01424.x
Related works:
Working Paper: Commodity Tax Competition with Constrained Taxes (2009) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:11:y:2009:i:4:p:653-665
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923
Access Statistics for this article
Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders
More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().